Economics at your fingertips  

Determinacy of a distribution with finitely many mass points by finitely many moments

Yixi Wei and Jiang-Hong Ma

Statistics & Probability Letters, 2021, vol. 176, issue C

Abstract: We consider the determinacy problem for a distribution function F(x), x∈R, by mixed data consisting of partial information given on F and knowing its finitely many moments. Necessary and sufficient conditions for solvability of the problem are derived. Essential is the established one-to-one correspondence between the Hamburger moment problem with finitely many moments and a discrete positive Borel measure concentrated at finitely many points on the real axis.

Keywords: Distribution function; Moment; Hamburger moment problem; Moment-determinate (search for similar items in EconPapers)
Date: 2021
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.spl.2021.109135

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2021-06-30
Handle: RePEc:eee:stapro:v:176:y:2021:i:c:s0167715221000973